Drought, Calhoun
- When
- November 1, 12:00 AM EST to November 16, 12:00 AM EST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.406, -85.197 (the zone’s center; the record gives no point)
The severe drought conditions which developed in October in Calhoun, Bay, Washington, and southern Walton counties came to an end on November 16th as rainfall increased.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
The severe drought conditions which developed in October in Calhoun, Bay, Washington, and southern Walton counties came to an end on November 16th as rainfall increased.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 31, 8:05 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 PM EDT SUN OCT 31 2010 .UPDATE... 00Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A CURRENTLY UNAMPLIFIED UPPER LEVEL PATTERN ACROSS THE CONUS. THE FLOW IS MAINLY OF A ZONAL NATURE...WITH THE EXCEPTION OF WEAK SHORTWAVE ENERGY EJECTING OUT OF THE PACIFIC NORTHWEST...AND AN UPPER LOW SPINNING OVER NEW ENGLAND AND THE CANADIAN MARITIMES. AS WAS MENTIONED ABOVE...THE PATTERN IS CURRENTLY UNAMPLIFIED...HOWEVER THE SHORTWAVE MOVING OUT THE WEST THIS EVENING...WILL CHANGE ALL THIS BY THE MIDDLE OF THE WEEK. THIS SYSTEM IS PROGGED TO DROP SOUTHEAST AND CLOSE OFF OVER THE WESTERN GULF OF MEXICO. THIS CLOSED LOW WILL BRING OUR NEXT CHANCE FOR INCLEMENT WEATHER BY LATER TUESDAY AND WEDNESDAY. WILL LET THE OVERNIGHT SHIFT GIVE FURTHER DETAILS ON THIS POTENTIAL SYSTEM. BACK TO THE PRESENT...00Z KTLH SOUNDING PROFILE STILL SHOWING A STABLE AND DRY PROFILE. PROFILE INCLUDES A WELL MIXED BOUNDARY LAYER UP TO AROUND 5000FT...AND THIS MIXING ALLOWED OUR TEMPS TO REACH THE UPPER 70S TO NEAR 80 ON SUNDAY. AT THE SURFACE...LIGHT GRADIENT IN PLACE WITH A RIDGE AXIS LOCATED ACROSS THE NORTH-CENTRAL FL PENINSULA/NORTHEAST GULF OF MEXICO. TEMPERATURES ARE FALLING THROUGH THE 60S. OVERNIGHT/MONDAY...ANOTHER DRY AND WARM DAY TO START OUT THE WORK WEEK. WILL GO WITH PARTLY CLOUDY TO DESCRIBE OUR SKY CONDITIONS. GUIDANCE SUITES CONTINUE TO SUGGEST AREAS OF LOWER STRATUS/FOG DEVELOPING BY SUNRISE. THESE AREAS OF LOWER CLOUDS WILL CONTINUE INTO THE FIRST FEW DAYLIGHT HOURS BEFORE BEING ERODED AWAY AND CONVERTED TO A SCT-BKN CU FIELD FOR THE AFTERNOON. IN ADDITION... SHOULD BEGIN TO SEE AN INCREASE IN HIGHER LEVEL CLOUDS FROM THE WEST AND SOUTHWEST (ESPECIALLY LATE IN THE DAY) IN RESPONSE TO THE UPPER LEVEL ENERGY DIVING SOUTHWARD ACROSS THE PLAINS. DESPITE THE INCREASING CLOUDS...SHOULD SEE ENOUGH SUNSHINE AND DIURNAL MIXING FOR ABOVE NORMAL TEMPERATURES. CURRENT GRIDS SHOW WIDESPREAD HIGH TEMPS WITHIN A DEGREE OR TWO OF 80. INHERITED FORECAST PACKAGE APPEARS ON TRACK AND NOT PLANNING ANY SIGNIFICANT CHANGES. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL INTO THE PREDAWN HOURS OF MONDAY. THEN STRATUS DECK LIKELY TO DEVELOP AT MOST SITES WITH IFR AND LIFR CIGS AND MVFR TO LCL IFR VSBYS DOMINATING AROUND SUNRISE. CIG/VSBYS SHOULD IMPROVE RAPIDLY AFTER 14Z WITH FAIR SKIES AND VFR THRU END OF PERIOD EXCEPT TEMPO AFTN 3K CIGS AT KECP AND KTLH. && .MARINE...WINDS AND SEAS ARE EXPECTED TO REMAIN LOW THROUGH TONIGHT ACROSS THE MARINE AREA. WINDS WILL SHIFT TO EASTERLY ON MONDAY AHEAD OF A DEVELOPING AREA OF LOW PRESSURE ACROSS THE WESTERN GULF AND A LARGE RIDGE OF HIGH PRESSURE OVER NEW ENGLAND. AS THE SYSTEM SLOWLY STRENGTHENS ACROSS THE WESTERN GULF ON MONDAY NIGHT/TUESDAY....WINDS WILL CONTINUE TO INCREASE AND POSSIBLY REACH CAUTIONARY CONDITIONS ON TUESDAY EVENING. DEPENDING ON THE EXACT STRENGTH AND TRACK OF THE SURFACE LOW...WINDS COULD REMAIN AT CAUTIONARY LEVELS INTO THURSDAY. THE MODELS SHOW THE POTENTIAL FOR ADVISORY LEVEL OFFSHORE WINDS BEHIND THE SURFACE LOW STARTING THURSDAY NIGHT AND CONTINUING INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 53 81 59 79 61 / 0 0 05 30 50 PANAMA CITY 60 78 64 80 65 / 0 0 05 40 60 DOTHAN 53 81 60 76 59 / 0 0 10 40 60 ALBANY 51 81 58 75 58 / 0 0 05 30 40 VALDOSTA 53 81 59 78 59 / 0 0 05 20 40 CROSS CITY 54 82 58 82 61 / 0 0 05 20 40 APALACHICOLA 59 77 64 79 65 / 0 0 05 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && UPDATE...MROCZKA AVIATION...BLOCK MARINE...GODSEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 913 PM EDT SUN OCT 31 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 913 PM EDT SUN OCT 31 2010 /813 PM CDT SUN OCT 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT AND LINGER THROUGH THE MORNING COMMUTE. THOSE WITH TRAVEL PLANS LATER TONIGHT OR MONDAY MORNING SHOULD BE PREPARED FOR RAPIDLY CHANGING VISIBILITY AND ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MOISTURE WILL SLOWLY INCREASE MONDAY AND THEN MORE RAPIDLY ON TUESDAY AHEAD OF ANOTHER DEVELOPING SYSTEM WEST OF THE AREA. THIS LOW AND ASSOCIATED FRONT WILL LIKELY CROSS THE AREA LATE TUESDAY BRINGING A CHANCE OF PRECIPITATION. SEVERE WEATHER IS NOT ANTICIPATED. IN ITS WAKE...DRIER AND COOLER AIR WILL MOVE IN BY THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269742, 269743, 269744, 269745, 269746.